Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Started testosterone therapy, chest spasms. Are the spasms anything to be concerned about?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I started testosterone therapy 5 weeks ago -- have had small spasms in left chest area for the past 3 weeks (I have always had heathy heart) -- are the spasms anything to be concerned about? I am 57 and in good health.
Posted Mon, 2 Jul 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Jasvinder Singh 3 hours later
Thanks for posting your query.

I can understand your concern for the symptoms but testosterone is unlikely to cause any muscle spasms in the chest area. Such spasms are common in dehydration, alterations in the balance of salts in the bloodstream (such as a high or low calcium, sodium or potassium level),neuropathy(esp in diabetes) and hypothyroidism.

Drink plenty of water and take a well balanced healthy diet. If the spasms persist then get your blood sugar levels and thyroid levels done. Also if you are having spasms in the cardiac area or having palpitations or atrial flutters then get an EKG heart done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor